Alert archive / Maine / Wind Advisories in 2020

Wind Advisory 2, NWS Caribou, ME

March 3, 20206 counties in Maine

NWS Caribou, ME issued this wind advisory at Mar 3, 2020, 2:45 PM EST for 6 counties in Maine. It took effect at Mar 4, 2020, 10:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2020, 2:45 PM EST (19:45 UTC)
In effect from
Mar 4, 2020, 10:00 AM EST
Expired
Mar 4, 2020, 5:58 PM EST
In force
8 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 7.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2020-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2020-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

428 
WWUS71 KCAR 031945
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
245 PM EST Tue Mar 3 2020

MEZ005-010-011-015>017-029>032-040345-
/O.NEW.KCAR.WI.Y.0002.200304T1500Z-200304T2300Z/
Northern Penobscot-Central Piscataquis-Central Penobscot-
Southern Penobscot-Interior Hancock-Central Washington-
Coastal Hancock-Coastal Washington-Southern Piscataquis-
Northern Washington-
Including the cities of Millinocket, East Millinocket, Patten, 
Medway, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, 
Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley,
Princeton, Ellsworth, Bar Harbor, Bucksport, Orland, Castine, 
Eastport, Perry, Machias, Cherryfield, Dover-Foxcroft, Milo, 
Guilford, Danforth, Vanceboro, and Topsfield
245 PM EST Tue Mar 3 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EST WEDNESDAY...

* WHAT...West winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Penobscot, Central Piscataquis, Central 
  Penobscot, Southern Penobscot, Interior Hancock, Central 
  Washington, Coastal Hancock, Coastal Washington, Southern 
  Piscataquis and Northern Washington Counties.

* WHEN...From 10 AM to 6 PM EST Wednesday.

* IMPACTS...Strong winds may blow down limbs, trees, and
  powerlines. Scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
Strauser
6 follow-up statements
049 
WWUS71 KCAR 032302
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
602 PM EST Tue Mar 3 2020

MEZ005-010-011-015>017-029>032-040715-
/O.CON.KCAR.WI.Y.0002.200304T1500Z-200304T2300Z/
Northern Penobscot-Central Piscataquis-Central Penobscot-
Southern Penobscot-Interior Hancock-Central Washington-
Coastal Hancock-Coastal Washington-Southern Piscataquis-
Northern Washington-
Including the cities of Millinocket, East Millinocket, Patten, 
Medway, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, 
Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley,
Princeton, Ellsworth, Bar Harbor, Bucksport, Orland, Castine, 
Eastport, Perry, Machias, Cherryfield, Dover-Foxcroft, Milo, 
Guilford, Danforth, Vanceboro, and Topsfield
602 PM EST Tue Mar 3 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
WEDNESDAY...

* WHAT...West winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Penobscot, Central Piscataquis, Central
  Penobscot, Southern Penobscot, Southern Piscataquis, Washington
  and Hancock Counties.

* WHEN...From 10 AM to 6 PM EST Wednesday.

* IMPACTS...Strong winds may blow down limbs, trees, and 
  powerlines. Scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CB
944 
WWUS71 KCAR 040216
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
916 PM EST Tue Mar 3 2020

MEZ005-010-011-015>017-029>032-041030-
/O.CON.KCAR.WI.Y.0002.200304T1500Z-200304T2300Z/
Northern Penobscot-Central Piscataquis-Central Penobscot-
Southern Penobscot-Interior Hancock-Central Washington-
Coastal Hancock-Coastal Washington-Southern Piscataquis-
Northern Washington-
Including the cities of Millinocket, East Millinocket, Patten, 
Medway, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, 
Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley,
Princeton, Ellsworth, Bar Harbor, Bucksport, Orland, Castine, 
Eastport, Perry, Machias, Cherryfield, Dover-Foxcroft, Milo, 
Guilford, Danforth, Vanceboro, and Topsfield
916 PM EST Tue Mar 3 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
WEDNESDAY...

* WHAT...West winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Penobscot, Central Piscataquis, Central 
  Penobscot, Southern Penobscot, Southern Piscataquis, 
  Washington and Hancock Counties.

* WHEN...From 10 AM to 6 PM EST Wednesday.

* IMPACTS...Strong winds may blow down limbs, trees, and 
  powerlines. Scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CB
887 
WWUS71 KCAR 040836
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
336 AM EST Wed Mar 4 2020

MEZ002>004-042300-
/O.EXA.KCAR.WI.Y.0002.200304T1500Z-200304T2300Z/
Northeast Aroostook-Northern Somerset-Northern Piscataquis-
Including the cities of Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, and Mount Katahdin
336 AM EST Wed Mar 4 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST
THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected.
  Snow accumulations of 1 to 2 inches are also expected from mid
  morning into the evening...with patchy blowing snow as well.

* WHERE...Northeast Aroostook, Northern Somerset and Northern 
  Piscataquis Counties.

* WHEN...From 10 AM this morning to 6 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and isolated to scattered power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MEZ006-042300-
/O.EXA.KCAR.WI.Y.0002.200304T1500Z-200304T2300Z/
Southeast Aroostook-
Including the cities of Houlton, Hodgdon, Sherman, 
and Smyrna Mills
336 AM EST Wed Mar 4 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST
THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Southeast Aroostook County.

* WHEN...From 10 AM this morning to 6 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and isolated to scattered power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MEZ005-010-011-015>017-029>032-042300-
/O.CON.KCAR.WI.Y.0002.200304T1500Z-200304T2300Z/
Northern Penobscot-Central Piscataquis-Central Penobscot-
Southern Penobscot-Interior Hancock-Central Washington-
Coastal Hancock-Coastal Washington-Southern Piscataquis-
Northern Washington-
Including the cities of Millinocket, East Millinocket, Patten, 
Medway, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, 
Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley,
Princeton, Ellsworth, Bar Harbor, Bucksport, Orland, Castine, 
Eastport, Perry, Machias, Cherryfield, Dover-Foxcroft, Milo, 
Guilford, Danforth, Vanceboro, and Topsfield
336 AM EST Wed Mar 4 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Central Penobscot, Central Washington, Central 
  Piscataquis, Northern Washington, Southern Piscataquis, 
  Coastal Washington, Northern Penobscot, Interior Hancock, 
  Southern Penobscot and Coastal Hancock Counties.

* WHEN...From 10 AM this morning to 6 PM EST this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and
  powerlines. Scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
247 
WWUS71 KCAR 041701
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
1201 PM EST Wed Mar 4 2020

MEZ002>004-042300-
/O.CON.KCAR.WI.Y.0002.000000T0000Z-200304T2300Z/
Northeast Aroostook-Northern Somerset-Northern Piscataquis-
Including the cities of Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, and Mount Katahdin
1201 PM EST Wed Mar 4 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph 
  expected. Snow accumulations of 1 to 2 inches are also 
  expected from mid morning into the evening...with patchy 
  blowing snow as well.

* WHERE...Northeast Aroostook, Northern Somerset and Northern 
  Piscataquis Counties.

* WHEN...From 10 AM this morning to 6 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and isolated to scattered power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MEZ005-006-010-011-015>017-029>032-042300-
/O.CON.KCAR.WI.Y.0002.000000T0000Z-200304T2300Z/
Northern Penobscot-Southeast Aroostook-Central Piscataquis-
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Millinocket, East Millinocket, Patten, 
Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, 
Monson, Blanchard, Lincoln, Howland, Springfield, Bangor, Brewer,
Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, 
Calais, Grand Lake Stream, Wesley, Princeton, Ellsworth, 
Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias,
Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro,
and Topsfield
1201 PM EST Wed Mar 4 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 to 50 mph 
  expected.

* WHERE...Central Penobscot, Central Washington, Central 
  Piscataquis, Northern Washington, Southern Piscataquis, 
  Coastal Washington, Northern Penobscot, Interior Hancock, 
  Southern Penobscot and Coastal Hancock Counties.

* WHEN...From 10 AM this morning to 6 PM EST this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and 
  powerlines. Scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

VJN
529 
WWUS71 KCAR 041953
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
253 PM EST Wed Mar 4 2020

MEZ002>006-042100-
/O.CAN.KCAR.WI.Y.0002.000000T0000Z-200304T2300Z/
Northeast Aroostook-Northern Somerset-Northern Piscataquis-
Northern Penobscot-Southeast Aroostook-
Including the cities of Presque Isle, Caribou, Van Buren, 
Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, 
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
and Smyrna Mills
253 PM EST Wed Mar 4 2020

...WIND ADVISORY IS CANCELLED...

Winds have not reached wind advisory criteria this afternoon over
this portion of the advisory area, and is not expected to for the
remainder of the afternoon, therefore this portion of the wind
advisory has been cancelled.

$$

MEZ010-011-015>017-029>032-042300-
/O.CON.KCAR.WI.Y.0002.000000T0000Z-200304T2300Z/
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
Including the cities of Greenville, Monson, Blanchard, Lincoln, 
Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, 
Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream,
Wesley, Princeton, Ellsworth, Bar Harbor, Bucksport, Orland, 
Castine, Eastport, Perry, Machias, Cherryfield, Dover-Foxcroft, 
Milo, Guilford, Danforth, Vanceboro, and Topsfield
253 PM EST Wed Mar 4 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Central Penobscot, Central Piscataquis, Southern 
  Penobscot, Coastal Hancock, Central Washington, Interior 
  Hancock, Northern Washington, Southern Piscataquis and Coastal 
  Washington Counties.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Strong winds may blow down limbs, trees, and 
  powerlines. Scattered to numerous power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

VJN
723 
WWUS71 KCAR 042258
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
558 PM EST Wed Mar 4 2020

MEZ010-011-015>017-029>032-050000-
/O.CAN.KCAR.WI.Y.0002.000000T0000Z-200304T2300Z/
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
Including the cities of Greenville, Monson, Blanchard, Lincoln, 
Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, 
Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream,
Wesley, Princeton, Ellsworth, Bar Harbor, Bucksport, Orland, 
Castine, Eastport, Perry, Machias, Cherryfield, Dover-Foxcroft, 
Milo, Guilford, Danforth, Vanceboro, and Topsfield
558 PM EST Wed Mar 4 2020

...WIND ADVISORY IS CANCELLED...

There will continue to be a few gusts to 35 to 40 mph this
evening, mainly across the higher terrain. The wind will continue
to slowly diminish tonight. 

$$

CB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Mar 3, 12:00 PM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Mar 3, 12:00 PM EST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1200 PM EST Tue Mar 3 2020

.SYNOPSIS...
Strengthening low pressure crosses the Downeast coast tonight
and moves into the Canadian Maritimes Wednesday. High pressure
builds in Thursday night. Low pressure passes south of the
area Friday and Saturday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Noon Update...
Raised high temperatures into the mid 40s across the north and
low 50s Downeast with skies now mostly clear to the south and
partly cloudy to the north. Fog has cleared out of all areas.

Previous Discussion...
Early this morning warm occlusion has moved off to our east
with most of the precip ending. Still some very light freezing
rain here in Caribou, but for the most part the precip is done.
Temperatures have been slowly rising through the night, and only
extreme Northern Maine south to Moosehead Lake is still near
freezing.

Expect temperatures to continue to rise with gradually
decreasing clouds today. Looking quite mild this afternoon with
highs ranging from the low to mid 40s north to near 50 Downeast.
High pressure moves over the area late today into this evening.

Tonight and Wednesday...
Attention turns to a rather potent system in store later tonight
into Wednesday. An increasingly negatively tilted upper trough
approaches and allows for a surface low to develop around
Portland toward midnight, then rapidly intensify as it tracks NE
toward Eastport around daybreak and into Eastern New Brunswick
Wednesday morning.

Precipitation moves in from the west late this evening or early
in the morning. A notable warm nose just above the surface
crosses the area from about midnight to 7 AM and will introduce
the possibility of freezing rain central/north where temps will
be near or just below freezing. From about Houlton, Millinocket,
and Dover-Foxcroft think that temps at the surface will be just
above freezing with plain rain. Warm layer isn't too far aloft
and think freezing rain is much more favored than sleet with
very shallow below freezing surface layer in the north. Not
expecting much freezing rain...perhaps up to a tenth of an inch
in the north. Extreme north in the Saint John Valley may stay
all snow in this midnight to 7 AM period.

After 7 AM, as the low continues to intensify and move off into
New Brunswick, looking for warm layer to erode rapidly and
precip to just be rain vs snow. Colder air and dynamic cooling
from heavier precip should allow areas from about
Houlton/Millinocket/Greenville north to change to snow by about
mid-morning, with snow persisting into at least early afternoon
and perhaps into late afternoon in the far north. Went cooler
than most guidance for surface temps (went around 10th-25th
percentile of raw guidance), as models tend to run too warm in
these dynamic situations. Even with the cooler air moving in,
looks barely too warm for snow Downeast, plus precip ends
earlier Downeast than in the north. Winds will be increasing
Wednesday afternoon with gusts up to 35 mph, and added in areas
of blowing snow to Northern Maine.

For headlines, upgraded the winter storm watch to a warning for
Northwest Aroostook for 5 to 9 inches snow, and hoisted an
advisory for NE Aroostook, Northern Piscataquis, and Northern
Somerset for 3 to 6 inches snow with some freezing rain. May
need to go a bit further south for advisories based on the
freezing rain potential, but didn't have the confidence to do
this yet.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
Low pressure wl be heading northeast into the Maritimes on Wed night
with wrap-around snow showers contg Wed night, mainly acrs the
north and west. Sfc low wl deepen as it heads northeast and H8 winds
increase to btwn 40-50kts Wed night into Thu. Expect gusty winds
into Thu aftn with blowing snow acrs the north and west.

Temps Wed night and Thu wl rmn above seasonal norms with lows in the
20s at most locations, though teen are possible in the North Woods.
Highs on Thu wl be abv frzg once again on Thu with l/m 40s in
Downeast.

Thu night wl see CWA in between systems with skies clrg acrs the
north allowing nrn areas to drop into the single digits before clds
mv in ahd of the next system digging in fm the west.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Upr trof wl be digging into the northeast at the start of the pd.
Sfc low looks to be exiting along the southeast coast Thu night with
sfc low weakening ovr the Great Lakes. It looks as though by the
time the energy gets transferred off the coast lopres looks to be
far enough off the coast to hv just a small impact on the area and
likely just the southern zones. Main chance for snow looks to be Fri
evening and overnight with hichc-likely pops acrs the far south.

High pressure then builds in for the weekend with blo normal temps
on Sat in wake of system. Zonal flow into early next week wl allow
for moderating temps into early next week.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: VFR this afternoon. Fairly light west wind. Tonight,
wind becomes easterly and precipitation moves in late
tonight...mainly as rain Downeast and as mixed precipitation in
the north. Becoming IFR late in the night.

SHORT TERM:
Wed: Conditions slowly improve for Downeast terminals to VFR
late morning/early afternoon. IFR in -sn at northern terminals
into the evening. West winds gusting to 25-30kts.

Wed night: VFR srn terminals with MVFR and localized IFR in
light shsn across the north. West winds gusting to 20-25kts.

Thu-Thu night: VFR all terminals. Gusty NW winds decreasing in
the afternoon becoming light west Thu night.

Fri-Fri night: VFR across the north with potential for MVFR/IFR
as storm passes to the south with potential for -sn. North winds
increasing in the afternoon becoming gusty in the evening.

Sat: VFR. N 5-15kts and gusty.

&&

.MARINE...
NEAR TERM: Small craft seas subside briefly this evening, with
both winds and seas increasing to small craft tonight just ahead
of a low pressure system. Behind the low, gales possible for
Wednesday and issued a gale watch.

SHORT TERM: Gales continue Wed evening before dropping to SCA
levels into Thu evening. Seas likely to remain elevated until
late Thu night before dropping blo 5ft. Gales may be needed
in wake of strengthening low pressure Friday night into
Saturday.

&&

.CLIMATE...
The record high temperature at Bangor today is 53 degrees set in
1974.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory from midnight tonight to 4 PM EST
     Wednesday for MEZ002.
     Winter Weather Advisory from 10 PM this evening to 4 PM EST
     Wednesday for MEZ003-004.
     Winter Storm Warning from 10 PM this evening to 4 PM EST
     Wednesday for MEZ001.
MARINE...Gale Watch from Wednesday morning through Wednesday evening
     for ANZ050>052.

&&

Near Term...Foisy/Strauser
Short Term...Farrar
Long Term...Farrar
Aviation...Foisy/Strauser/Farrar
Marine...Foisy/Strauser/Farrar
Climate...
Hazardous weather outlook, Mar 3, 3:50 AM EST, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
350 AM EST Tue Mar 3 2020

MEZ005-006-010-011-015>017-029>032-040900-
Northern Penobscot-Southeast Aroostook-Central Piscataquis-
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
350 AM EST Tue Mar 3 2020

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Interior DownEast Maine
and Penobscot Valley Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ003-004-040900-
Northern Somerset-Northern Piscataquis-
350 AM EST Tue Mar 3 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EST WEDNESDAY...

This Hazardous Weather Outlook is for North Woods Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ002-040900-
Northeast Aroostook-
350 AM EST Tue Mar 3 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EST WEDNESDAY...

This Hazardous Weather Outlook is for Far Northern Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ001-040900-
Northwest Aroostook-
350 AM EST Tue Mar 3 2020

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EST WEDNESDAY...

This Hazardous Weather Outlook is for Far Northern Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-040900-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
350 AM EST Tue Mar 3 2020

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Mar 3, 8:55 AM EST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
855 AM EST TUE MAR 3 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 WSW CODYVILLE         45.43N 67.72W
03/03/2020  M1.0 INCH        WASHINGTON         ME   CO-OP OBSERVER

            CO-OP OBSERVER STATION TOPM1 1.3 NE
            TOPSFIELD.

0700 AM     SNOW             1 NNW VAN BUREN         47.17N 67.94W
03/03/2020  M1.0 INCH        AROOSTOOK          ME   CO-OP OBSERVER

            CO-OP OBSERVER STATION VANM1 VAN BUREN 1
            NNE.

0730 AM     SNOW             3 NE MAPLETON           46.71N 68.12W
03/03/2020  M1.2 INCH        AROOSTOOK          ME   PUBLIC

0700 AM     SNOW             LILLE                   47.28N 68.11W
03/03/2020  M1.4 INCH        AROOSTOOK          ME   CO-OP OBSERVER

            CO-OP OBSERVER STATION LILM1 LILLE.

0800 AM     SNOW             1 NNE MOUNT KATAHDIN    45.92N 68.91W
03/03/2020  M4.0 INCH        PISCATAQUIS        ME   PARK/FOREST SRVC

&&

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 7:01 PM ESTWinter Storm WatchCARAroostook9 hr
Mar 3, 3:42 AM ESTGale WatchCAR11 hr
Mar 3, 3:49 AM ESTWinter Storm WarningCARAroostook24 hr
Mar 3, 3:49 AM ESTWinter Weather AdvisoryCARAroostook, Piscataquis, Somerset24 hr
Mar 3, 2:43 PM ESTGale WarningCAR39 hr

Nearby

Wind Advisories in Maine, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.